Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 12, 2005, 2:55 PM EDT for Oneida County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 2:55 PM EDT (18:55 UTC)
- Expired
- Jul 12, 2005, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 52 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 121856 FFWBGM NYC065-122200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 255 PM EDT TUE JUL 12 2005 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN ONEIDA COUNTY IN CENTRAL NEW YORK. * UNTIL 600 PM EDT. * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN NORTHEASTERN ONEIDA COUNTY WHICH INCLUDES FORESTPORT...WOODGATE...WOODHULL...BARWELL MILL AND REMSEN. THUNDERSTORMS WILL CONTINUE OVER NORTHEASTERN ONEIDA COUNTY UNTIL ABOUT 330 PM CAUSING ADDITIONAL HEAVY RAINS IN THESE AREAS. RAPID FLOODING OF SMALL STREAMS...CREEKS AND POOR DRAINAGE AREAS IS LIKELY IN AND AROUND THE ABOVE MENTIONED LOCATIONS. THE LITTLE WOODHULL CREEK...WOODHULL CREEK AND OTHER SMALL STREAMS IN THESE AREAS COULD BE IMPACTED BY THE EXCESSIVE RAINS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR HIGHER GROUND. LAT...LON 4360 7512 4331 7508 4334 7525 4355 7525 $$ NICOSIA
2 follow-up statements
000 WGUS71 KBGM 121936 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 335 PM EDT TUE JUL 12 2005 NYC065-122200- 335 PM EDT TUE JUL 12 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM EDT FOR NORTHEASTERN ONEIDA COUNTY... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE MOVED TO THE SOUTHWEST OF BOONVILLE...FORESTPORT...WOODHULL AND REMSEN IN NORTHEASTERN ONEIDA COUNTY. RADAR INDICATED THAT OVER 2 INCHES OF RAIN FELL IN AND AROUND THESE AREAS IN THAT PAST HOUR OR SO. RUNOFF FROM THIS HEAVY RAIN COULD CONTINUE TO CAUSE FLOODING PROBLEMS OVER SMALL STREAMS...CREEKS AND POOR DRAINAGE AREAS NEAR THE ABOVE MENTIONED LOCATIONS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. $$ NICOSIA
000 WGUS71 KBGM 122026 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 423 PM EDT TUE JUL 12 2005 NYC065-122045- 423 PM EDT TUE JUL 12 2005 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 6 PM EDT FOR NORTHEASTERN ONEIDA COUNTY HAS BEEN CANCELLED... THE HEAVY RAIN HAS ENDED OVER NORTHEASTERN ONEIDA COUNTY. NO REPORTS OF FLOODING WERE RECEIVED AT THE NATIONAL WEATHER SERVICE IN BINGHAMTON AS OF 420 PM EDT. ADDITIONAL RAINFALL IS NOT EXPECTED IN NORTHEAST ONEIDA COUNTY IN THE NEXT COUPLE HOURS. ANY STREAM OR CREEKS THAT ROSE SHARPLY WITH THE HEAVY RAINS OF THIS AFTERNOON SHOULD BEGIN TO RECEDE OR LIKELY WERE ALREADY RECEDING. THEREFORE...THE NATIONAL WEATHER SERVICE HAS CANCELLED THE FLASH FLOOD WARNING FOR NORTHEAST ONEIDA COUNTY. $$ NICOSIA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 12:05 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 12, 12:05 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1205 PM EDT TUE JUL 12 2005 .SHORT TERM (REST OF TODAY - WEDNESDAY)... ISOLATED STORMS NOW SHOWING UP ON RADAR...AS HEATING HELPS TO KICK OFF SOME CONVECTION NEAR WEAK FRONTAL BOUNDARY/CONVERGENCE ZONE. GRIDS ALREADY HAVE THE MENTION OF ISOLATED THUNDERSTORMS (20%)...BUT HAVE ADDED THIS MENTION TO THE WORDED ZONES AS WELL. FOR WEDNESDAY...WAS ON THE FENCE ABOUT LEAVING POPS AS IS OR REMOVING AS IT APPEARS PRECIP CHCS NOT TOO IMPRESSIVE. THERE IS SOME INCREASE IN MOISTURE AHEAD OF COOL FRONT APPROACHING FROM THE WEST AND INSTABILITY ASSOCIATED WITH WARM, HUMID AIRMASS. BUT NOTHING TO TRIGGER AS THE FRONT IS NOW PROGGED TO SLOW DOWN WITH MODELS SHOWING MAINLY DRY CONDITIONS AND PRECIP HOLDING OFF UNTIL THURSDAY. AT THIS POINT, WILL LEAVE A SLGT CHC OF THUNDERSTORMS IN THE GRIDS FOR WEDNESDAY WITH NO MENTION IN ZONES. -MJ/JL && .LONG TERM (WEDNESDAY NIGHT - MONDAY)... ANOTHER ROUND OF HAZY...HOT AND HUMID SUMMER WEATHER EXPECTED THIS PERIOD AS BERMUDA RIDGE FLEXES IT/S MUSCLES INTO THE EASTERN CONUS. REMNANTS OF DENNIS NOT MUCH OF A FACTOR AS IT WITHERS INTO THE BUILDING HEIGHTS AND RAINS OUT OVER OH VALLEY. IT WILL HOWEVER HELP TO INFUSE HIGHER DEWPOINTS INTO THE NORTHEAST ON SWLY FLOW AROUND UPPER RIDGE. POLAR WESTERLIES SAG FURTHER SOUTH OVER THE WEEKEND WITH FRONTAL BNDRY EXPECTED TO DRIFT INTO THE NORTHEAST AND BECOME STATIONARY. NOT MUCH RELIEF EXPECTED FROM THIS UNLESS IT GETS A BETTER SWD PUSH THAN WHAT MDLS SHOW. CNY/NEPA CAN EXPECT AN INCREASE IN SHOWER/THUNDERSTORM ACTIVITY...MOSTLY DRIVEN BY DAYTIME HEATING...AND ALONG THE FRONT NEXT WEEKEND. EXTENDED MOS GUIDANCE GENERALLY FITS 850 MB TEMP TRENDS AND WAS ACCEPTED. -JAB && .AVIATION (12/06Z - 13/06Z)... PERIODS OF MVFR EARLY THIS MORNING WITH FOG OR HAZE PSBLE. LOWER CONDITIONS AT ELM WITH A PERIOD OF LIFR THAT MAY DEVELOP AFTER 08Z. CONDITIONS IMPROVE TO VFR AFT 13Z...BUT STILL AREAS OF HAZE. OTHERWISE...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jul 12, 4:39 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 439 AM EDT TUE JUL 12 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-130838- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 439 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 12, 2:43 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 243 PM EDT TUE JUL 12 2005 NYZ009-037-121945- ONEIDA NY- 243 PM EDT TUE JUL 12 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 241 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN WAS LOCATED NEAR JUST NORTH OF DELTA LAKE..AND MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WESTERNVILLE AND STOKES CORNER AT 250 PM EDT DELTA LAKE AT 300 PM EDT GRIFFISS AFB AND ROME AT 320 PM EDT WESTMORELAND AT 345 PM EDT RAINFALL RATES OF ONE TO TWO INCHES AN HOUR, SMALL HAIL, AND WIND GUSTS TO 35 MPH ARE LIKELY NEAR THE STORM. THE HEAVY RAIN MAY CAUSE FLOODING OF DITCHES AND CULVERTS, OR PONDING OF WATER IN LOW LYING AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY GILT
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:05 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 55 min |
| Jul 12, 3:32 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 58 min |
| Jul 12, 4:09 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 66 min |
| Jul 12, 5:13 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 62 min |
| Jul 12, 5:49 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 56 min |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.